Display Settings:

Format

Send to:

Choose Destination
J Agric Food Chem. 2009 Nov 25;57(22):10990-8. doi: 10.1021/jf9025713.

Rosmanol potently inhibits lipopolysaccharide-induced iNOS and COX-2 expression through downregulating MAPK, NF-kappaB, STAT3 and C/EBP signaling pathways.

Author information

  • 1Department of Environmental and Occupational Health, National Cheng Kung University Medical College, Tainan 704, Taiwan.

Abstract

Rosmanol is a natural polyphenol from the herb rosemary (Rosmarinus officinalis L.) with high antioxidant activity. In this study, we investigated the inhibitory effects of rosmanol on the induction of NO synthase (NOS) and COX-2 in RAW 264.7 cells induced by lipopolysaccharide (LPS). Rosmanol markedly inhibited LPS-stimulated iNOS and COX-2 protein and gene expression, as well as the downstream products, NO and PGE2. Treatment with rosmanol also reduced translocation of the nuclear factor-kappaB (NF-kappaB) subunits by prevention of the degradation and phosphorylation of inhibitor kappaB (IkappaB). Western blot analysis showed that rosmanol significantly inhibited translocation and phosphorylation of NF-kappaB, signal transducer and activator of transcription-3 (STAT3), and the protein expression of C/EBPbeta and C/EBPdelta. We also found that rosmanol suppressed LPS-induced phosphorylation of ERK1/2, p38 mitogen-activated protein kinase (MAPK) and phosphatidylinositol 3-kinase (PI3K)/Akt signaling. Our results demonstrate that rosmanol downregulates inflammatory iNOS and COX-2 gene expression by inhibiting the activation of NF-kappaB and STAT3 through interfering with the activation of PI3K/Akt and MAPK signaling. Taken together, rosmanol might contribute to the potent anti-inflammatory effect of rosemary and may have potential to be developed into an effective anti-inflammatory agent.

PMID:
19856917
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Icon for American Chemical Society
    Loading ...
    Write to the Help Desk